Alert archive / South Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 62, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 30, 2002, 4:23 PM EDT for Sumter County, South Carolina. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2002, 4:23 PM EDT (20:23 UTC)
- Expired
- Jun 30, 2002, 5:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Sumter County, SC
The radar
The Columbia radar (KCAE), 68 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2466 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
424
WUUS52 KCAE 302023
SVRCAE
SCC085-302130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
423 PM EDT SUN JUN 30 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SUMTER COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 530 PM EDT.
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 18 MILES EAST OF EAST SUMTER..MOVING WEST AT 5
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EAST SUMTER.
THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH.
LCV/TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:00 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 30, 3:00 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE COLUMBIA SC 300 PM EDT SUN JUN 30 2002 SFC TROF ACRS SRN PTN AREA CONTS TO DRFT ACRS AREA. WTH DWPTS IN LO 70S AFTN HEATG HAS CAUSED FEW TSTMS. WL INCLD SLGT CHC INTO EARLY EVE. SAME PATTN PERSIST FOR NXT SVRL DAYS. UPR RDG DRIFTS NWD AND ELY WV MOVS INTO AREA MIDWK. WL CARRY LO POPS WED AND THU. SUMMER PTTN WL CONT FOR RMDR OF WK. TA FCSTID = 14 CAE 95 71 93 70 / 20 10 10 10 AGS 94 68 93 69 / 20 10 10 10 SSC 94 70 92 70 / 20 10 10 10 OGB 94 70 93 71 / 20 10 10 10 .CAE... GA...NONE. SC...NONE.
In the hours before
Special weather statement, Jun 30, 12:18 PM EDT, 4 hours 5 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-302218- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1218 PM EDT SUN JUN 30 2002 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES IN SOUTH CAROLINA: AIKEN... BAMBERG... BARNWELL... CALHOUN... CLARENDON... CHESTERFIELD... EDGEFIELD... FAIRFIELD... KERSHAW... LANCASTER... LEE... LEXINGTON... MCCORMICK... NEWBERRY... ORANGEBURG... RICHLAND... SALUDA... SUMTER... THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES IN GEORGIA: BURKE... COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... ...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING... A WEAK TROUGH OF LOW PRESSURE IS NEARLY STATIONARY ACROSS THE CENTRAL MIDLANDS AND CENTRAL SAVANNAH RIVER AREA TODAY. THIS FEATURE WILL ACT AS A FOCUS FOR THE DEVELOPMENT OF A SOME WIDELY SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. CURRENT DATA DOES NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. LCV
Nearby
Severe Thunderstorm Warnings in South Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.